Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 19, 2016, 9:25 PM CDT for Elk County, Neosho County, Wilson County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 9:25 PM CDT (02:25 UTC)
- Expired
- Aug 19, 2016, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
Counties Elk County, KS, Neosho County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 138 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WWUS83 KICT 200225
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI AUG 19 2016
KSZ070>072-094>096-200315-
WOODSON KS-ELK KS-WILSON KS-ALLEN KS-GREENWOOD KS-NEOSHO KS-
925 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1015 PM CDT
* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING NUMEROUS THUNDERSTORM WITH LOCALLY HEAVY RAINFALL ACROSS
SOUTHEAST KANSAS...WHICH MAY LEAD TO LOCALIZED FLOODING. THIS
ACTIVITY WAS DRIFTING TO THE EAST AND SOUTHEAST.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...NEODESHA...FREDONIA...HUMBOLDT...ERIE...HOWARD...
ST. PAUL...THAYER...ALTOONA...MOLINE...LONGTON...TORONTO...
SEVERY...BUFFALO...GRENOLA...FALL RIVER...GALESBURG...ELK FALLS...
SAVONBURG AND ELSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3739 9596 3730 9597 3731 9652 3771 9652
3783 9596 3784 9509 3739 9509
TIME...MOT...LOC 0223Z 280DEG 34KT 3754 9531
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:38 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 6:38 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Wichita KS 638 PM CDT FRI AUG 19 2016 .SYNOPSIS... Issued at 333 PM CDT Fri Aug 19 2016 This afternoon, a strong cold front stretched from IA, thru North- Central and SW KS, to the Ok Panhandle. High octane gulf moisture continues to stream from N TX, across most of OK, to the generally the ern half of KS. A cluster of thunderstorms has broken out along the front from Srn Nebraska to North-Central KS a few of which are severe. An isolated cell has also developed over Wrn Sumner County & is moving NE toward Sedgwick County. && .SHORT TERM...(This Evening through Monday Night) Issued at 333 PM CDT Fri Aug 19 2016 This Evening/Tonight: A sharp upper-deck wave that extends from an intense upper cyclone centered over Hudson Bay across the Wrn Dakotas to NE WY will move slowly SE across the Nrn Plains. This would kick the cold front SE with the boundary venturing into SE KS very late tngt. With a very moist and unstable airmass entrenched across the KS Neighborhood, thunderstorms are sure to increase, but with the greatest 6K shear displaced well to the NW of the front anticipate only "marginally severe" convection tonight, i.e. hail around 1 inch and 50-60 mph winds. The greatest threat is heavy rains as precipitable waters around 2 inches reside across all areas, so will need to watch for flooding. Rest of the Weekend: As the cold front continues its SE push toward, then across, the MS Valley the thunderstorms would quickly end, vacating SE KS Sat Morning. Much cooler weather would then spread SE across the Great Plains with Sat's maxes ~15F below normal & Sun's 7-10F below normal. Mon & Mon Night: Warmer weather quickly returns to the Great Plains as a broad but fairly weak sfc trof develops along the Front Range which'll push the large sfc high further across the Ern U.S. The onsetting Sly should increase sufficiently to push Mon's maxes to near 90F along the Wrn corridor. As the Wrn Plains sfc trof pushes E the return moisture should be sufficient to 'spark' thunderstorms across the Srn Plains that may reach the OK/KS border late Mon Night. .LONG TERM...(Tuesday through Friday) Issued at 333 PM CDT Fri Aug 19 2016 Tue-Thu: An intense upper-deck short wave, that is scheduled to reach the Pacific NW Mon Morning, will push E, then lift NE, over Alberta & Saskatchewan Tue & Tue Night, respectively. This would push sfc trof & eventually a cold front SE into the KS Neighborhood. With the upper-deck trof undergoing cyclogenesis & eventually occluding the trof & front would decelerate. This would translate into thunderstorms occurring across the region throughout these periods. The greatest upper support is N of KS so at this time trhe severe potential is marginal, but stay tuned. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 636 PM CDT Fri Aug 19 2016 MVFR-IFR conditions will continue in storms mainly affecting KHUT/KICT/KCNU this evening. Anticipating MVFR ceilings to move into remainder of the sites in the colder air behind the front. This should lift/dissipate Saturday morning with insolation, influx of drier air and subsidence. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 78 58 83 / 60 10 0 0 Hutchinson 64 77 56 82 / 90 10 0 0 Newton 64 76 57 82 / 80 10 0 0 ElDorado 65 77 57 82 / 70 10 0 0 Winfield-KWLD 67 78 58 83 / 70 10 0 0 Russell 59 77 55 84 / 20 10 0 0 Great Bend 60 77 55 84 / 30 10 0 0 Salina 63 78 56 84 / 70 10 0 0 McPherson 63 77 56 82 / 90 10 0 0 Coffeyville 70 81 58 84 / 80 20 0 0 Chanute 69 79 57 82 / 90 20 0 0 Iola 68 78 57 81 / 90 20 0 0 Parsons-KPPF 69 80 57 83 / 80 20 0 0 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...PJH
Hazardous weather outlook, Aug 19, 7:28 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 728 PM CDT FRI AUG 19 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 728 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG STORMS ARE LIKELY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE THIS EVENING ACROSS SOUTH CENTRAL KANSAS. THE STRONGEST STORMS COULD PRODUCE QUARTER SIZED HAIL...WINDS 60 TO 65 MPH AND VERY HEAVY RAINS. FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. IN SOUTHEAST KANSAS...STRONG STORMS WITH WINDS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS SOUTHEAST KANSAS BUT SHOULD BE NEITHER STRONG NOR SEVERE. THUNDERSTORMS WILL RETURN TO THE REGION FOR LATE MONDAY NIGHT THROUGH THURSDAY. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Local storm report, Aug 19, 9:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FLASH FLOOD HAYSVILLE 37.57N 97.35W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE WATER RESCUES IN
PROGRESS IN HAYSVILLE.
&&
METZGERLocal storm report, Aug 19, 9:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD ROSE HILL 37.57N 97.13W
08/19/2016 BUTLER KS EMERGENCY MNGR
ROSE HILL FIRE DEPARTMENT DISPATCED TO WATER RESCUE IN
ROSE HILL.
&&
METZGERLocal storm report, Aug 19, 9:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND GST WELLINGTON 37.27N 97.40W
08/19/2016 M70 MPH SUMNER KS PUBLIC
DELAYED REPORT
&&
METZGERLocal storm report, Aug 19, 9:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD ROSE HILL 37.57N 97.13W
08/19/2016 BUTLER KS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORT ONE ADULT AND TWO CHILDREN RESCUED
FROM STRANDED VEHCILE. NO INJURIES. OTHER WATER RESCUES
IN PROGRESS. MAJOR FLOODING IN TOWN REPORTED.
&&
METZGERLocal storm report, Aug 19, 9:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD 1 NNW MULVANE 37.49N 97.25W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE WATER RESCUES IN
PROGRESS IN MULVANE
&&
METZGERSpecial weather statement, Aug 19, 9:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI AUG 19 2016
KSZ070>072-094>096-200315-
WOODSON KS-ELK KS-WILSON KS-ALLEN KS-GREENWOOD KS-NEOSHO KS-
925 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1015 PM CDT
* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING NUMEROUS THUNDERSTORM WITH LOCALLY HEAVY RAINFALL ACROSS
SOUTHEAST KANSAS...WHICH MAY LEAD TO LOCALIZED FLOODING. THIS
ACTIVITY WAS DRIFTING TO THE EAST AND SOUTHEAST.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...NEODESHA...FREDONIA...HUMBOLDT...ERIE...HOWARD...
ST. PAUL...THAYER...ALTOONA...MOLINE...LONGTON...TORONTO...
SEVERY...BUFFALO...GRENOLA...FALL RIVER...GALESBURG...ELK FALLS...
SAVONBURG AND ELSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3739 9596 3730 9597 3731 9652 3771 9652
3783 9596 3784 9509 3739 9509
TIME...MOT...LOC 0223Z 280DEG 34KT 3754 9531
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 24 min |
| Aug 19, 7:13 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Aug 19, 7:23 PM CDT | Special Weather Statement | ICT | Kingman | 37 min |
| Aug 19, 7:36 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 19, 7:46 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Aug 19, 8:12 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 11 hr |
| Aug 19, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 27 min |
| Aug 19, 8:26 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Aug 19, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 66 min |
| Aug 19, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Aug 19, 9:47 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 28 min |
| Aug 19, 10:10 PM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| Aug 19, 10:21 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery, Wilson | 39 min |
| Aug 20, 3:16 AM CDT | River Flood Warning | ICT | Sumner | 36 hr |
| Aug 20, 3:16 AM CDT | River Flood Warning | ICT | Cowley | 57 hr |
| Aug 20, 8:20 AM CDT | River Flood Warning | ICT | Sumner | 23 hr |
| Aug 20, 9:24 AM CDT | Areal Flood Warning | ICT | Sumner | 17 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.